MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient¿s right eye due to halos and unacceptable vision.That despite very good surgical outcome, visual acuity, good uncorrected visual acuity (ucva) distance & near and giving adaptation time, the patient was not able to tolerate glare/halos especially during night, sees artifacts both day & night and insisted on iol exchange.Best spectacle corrected visual acuity (bscva) pre-op: 20/20 - post-op: 20/20.A replacement lens of different model and diopter (dib00 +21.5 d) was used.Unplanned sutures were used, but no incision enlargement and no vitrectomy were required.It was indicated that there were no complications and that the patient is doing well.On (b)(6) 2023, without correction (sc): 20/60, pinhole (ph): 20/40, best corrected visual acuity (bcva): 20/20.Within two weeks of iol exchange, new peripheral hemorrhage in right eye was observed through dilation likely causing visual disturbance.The patient was referred to retinal specialist for focal vitreous hemorrhage and possible small tear.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: exact date is unknown/not provided.Best estimate event occurred between (b)(6) 2022 and (b)(6) 2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: 2140 (visual disturbance dysphotopsia - requiring surgical intervention: visual impairment and glare requiring surgical intervention).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: apr 19, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received in an opened non-jnj tray.A foam cloth and a foam cylinder was received as well.Visual inspection under magnification revealed that the lens was received with no cosmetic defects before and after cleaning.No defects that could contribute to visual issues were observed.The complaint issues were not confirmed during product evaluation and no other issues were identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code), section g.1 (manufacturer contact e-mail) and section h6 (investigation conclusions) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16797588
Report Number3012236936-2023-01011
Device Sequence Number3139480
Product Code POE
UDI-Device Identifier05050474579118
UDI-Public(01)05050474579118(17)260730
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberZXR00
Device Catalogue NumberZXR00U0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite